MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: business manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a micropuncture transitionless stiffened cannula access set's wire separated.Access was obtained in the right femoral artery, using the micropuncture needle.The wire was advanced, the needle was removed, and the micropuncture sheath was inserted.As the user attempted to remove the wire from the sheath, the wire broke, leaving a portion of the wire in the artery.An interventionalist was consulted, and the wire fragment was successfully removed intact, using snares and fluoroscopy.Additional information has been requested.
 
Event or Problem Description
Additional information was received 26jul2023.The access site was normal.Access was obtained using ultrasound guidance, and blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Resistance was felt during removal of the wire, which was reportedly removed with the dilator/inner cannula.After the wire was removed, the physician noted that the wire looked different.An x-ray was obtained at that time, confirming that the wire had fractured/separated.Per the physician, it is "unlikely" that the wire was pulled back or manipulated backwards through the entry needle.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A medwatch report was received on 22sep2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The device was removed with snares.A fragment did not remain in the patient after the procedure.Summary of event: as reported, during an unspecified procedure, a micropuncture transitionless stiffened cannula access set's wire separated.Access was obtained in the right femoral artery, using the micropuncture needle.The wire was advanced, the needle was removed, and the micropuncture sheath was inserted.As the user attempted to remove the wire from the sheath, the wire broke, leaving a portion of the wire in the artery.An interventionalist was consulted, and the wire fragment was successfully removed intact, using snares and fluoroscopy.Additional information was received 26jul2023.The access site was normal.Access was obtained using ultrasound guidance, and blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Resistance was felt during removal of the wire, which was reportedly removed with the dilator/inner cannula.After the wire was removed, the physician noted that the wire looked different.An x-ray was obtained at that time, confirming that the wire had fractured/separated.Per the physician, it is "unlikely" that the wire was pulled back or manipulated backwards through the entry needle.The patient did not experience any adverse effects due to this event.A medwatch report was received on 22sep2023.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot number.Two relevant non-conformances were noted on a subassembly lot; however, all affected product was scrapped.The subassembly was not used in any other final lot.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although two relevant non-conformances were noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that it is possible that unintended user error contributed to this event.The customer reported that resistance was encountered upon removal of the wire and the damage to the wire was found after the wire was removed.The ifu warns the user not to attempt to withdraw the wire if resistance is felt.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17373220
Report Number1820334-2023-00950
Device Sequence Number12521654
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)260306(10)15255032
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberG48006
Device Catalogue NumberMPIS-501-10.0-SC-SST
Device Lot Number15255032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/26/2023
09/22/2023
10/09/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/01/2023
10/03/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown